Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A counterexample for $H^{\infty}$ approximable functions


Author: Daniel Suárez
Journal: Proc. Amer. Math. Soc. 128 (2000), 3003-3007
MSC (2000): Primary 30E10; Secondary 30H05
Published electronically: April 28, 2000
MathSciNet review: 1707532
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

Let $\mathbb{D}$ be the unit disk. We show that for some relatively closed set $F\subset \mathbb{D}$ there is a function $f$ that can be uniformly approximated on $F$ by functions of $H^{\infty}$, but such that $f$ cannot be written as $f= h+g$, with $h\in H^{\infty}$ and $g$ uniformly continuous on $F$. This answers a question of Stray.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 30E10, 30H05

Retrieve articles in all journals with MSC (2000): 30E10, 30H05


Additional Information

Daniel Suárez
Affiliation: Departamento de Matemática, Facultad de Cs. Exactas y Naturales, UBA, Pab. I, Ciudad Universitaria, (1428) Núñez, Capital Federal, Argentina
Address at time of publication: Departamento de Análisis Matemático, Universidad de La Laguna, 38271 La Laguna, Tenerife, Spain
Email: dsuarez@dm.uba.ar

DOI: http://dx.doi.org/10.1090/S0002-9939-00-05577-5
PII: S 0002-9939(00)05577-5
Keywords: Bounded analytic functions, uniform approximation
Received by editor(s): December 8, 1998
Published electronically: April 28, 2000
Communicated by: Albert Baernstein II
Article copyright: © Copyright 2000 American Mathematical Society